MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the za9003 model intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).In a secondary surgical procedure, the iol was explanted due to unknown reasons.Reportedly, the symptoms lasted 28 days.The replacement lens was another jnj iol model zcb00 17.0 diopter iol.It is unknown if the patient was unable to perform any daily activities that they were able to prior to surgery.The iol directions for use were followed.There was no incision enlargement, no suture(s), and no vitrectomy during the lens exchange procedure.It is unknown if medication was prescribed (outside of standard care) or if medical attention was required.Patient status post lens exchange was reported as fully recovered.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient age/date of birth, a-4 patient weight, a-5 patient ethnicity, and a-6 patient race: patient information cannot be provided due to personal data privacy legislation/policy.Section section d-6b date explanted: unknown as information was not provided.Section h-3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 07-jun-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: a lens was received in a j&j lens case.The lens was inspected under magnification.The complaint lens was received cut in half, stuck together, and both haptics were bent.The lens was cleaned and presented with cosmetic damage to the optic body and damage to the edge of the lens.Complaint issues "pt-explant" and "hm-unspecified injury" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19493482
Report Number3012236936-2024-000161
Device Sequence Number7090102
Product Code HQL
UDI-Device Identifier05050474528888
UDI-Public(01)05050474528888(17)280404
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030135
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose